eISSN: 2084-9893
ISSN: 0033-2526
Dermatology Review/Przegląd Dermatologiczny
Current issue Archive Manuscripts accepted About the journal Special Issues Editorial board Abstracting and indexing Subscription Contact Instructions for authors Ethical standards and procedures
SCImago Journal & Country Rank
3/2019
vol. 106
 
Share:
Share:
more
 
 
abstract:
Case report

Pemphigus vegetans possible association with enalapril

Paulina Barasińska
1
,
Natalia Noga
1
,
Beata S. Bergler-Czop
2
,
Jakub Sazanów-Lubelski
1
,
Kornelia Pietrauszka
3
,
Ligia Brzezińska-Wcisło
2

1.
Dermatology and STD Ward, Municipal Hospital, Sosnowiec, Poland
2.
Department of Dermatology, Medical Faculty in Katowice, Silesian Medical University in Katowice, Poland
3.
The Student’s Science Club by the Department of Dermatology, Medical University in Katowice, Poland
Dermatol Rev/Przegl Dermatol 2019, 106, 321–329
Online publish date: 2019/08/24
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
PlumX metrics:
Introduction
Pemphigus vegetans is the least common form of pemphigus. Typical clinical presentation of the condition involves blisters transforming into papillous or pustular eruptions. Treatment consists of administration of systemic glucocorticosteroids as a monotherapy, or combined with immunosuppressants.

Objective
Presentation of a case of pemphigus vegetans of possible drug-induced aetiology and severe course.

Case Report
A 58-year old man was admitted with papillous lesions persisting for few weeks in the anogenital area, axillae and ear lobes. For several months the man has been using the hypotensive medication – enalapril. Pemphigus vegetans was diagnosed based on the clinical presentation and the immunopathological examination. Enalapril was discontinued and prednisone was introduced at the maximum dose of 2 mg/kg/day, with subsequent improvement of the condition. Considering adverse effects of chronic glucocorticosteroid therapy, azathioprin was also introduced at the dose of 50 mg/day, with gradual reduction of the prednisone dose over time. The patient in good general and local condition remains under supervision of a dermatologist.

Conclusions
A case of a patient is presented with lesions initially suggesting papillary pyroderma. As a result of rapid progression the disease significantly hindered the patient’s everyday functioning. Pemphigus vegetans in this patient may have been induced by enalapril.

keywords:

autoimmune diseases, azathioprin, pemphigus vegetans, desmoglein

Quick links
© 2023 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.